MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 10 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 10 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-1040
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
 
Event or Problem Description
Left hip revision for pain and elevated cobalt levels.Cocr head replaced with a universal taper sleeve and ceramic head, insert exchanged to an eccentric.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding corrosion and abnormal ion level involving an accolade stem was reported.The event for corrosion was confirmed.Method & results: -product evaluation and results: the device was not returned; however, a photo of the implanted stem was provided for review.The photo shows the stem implanted with what appears to be corrosion material in the taper.Clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion/assessment: by report a revision tha was performed for pain and increased metal levels.Photographs of the femoral head and trunnion at the time of the revision showed a small amount of black corrosion material in the taper.No clinical history, documents, pre or postoperative course, or laboratory reports were provided for review.Event confirmation: a revision procedure can be confirmed.Pain, elevated cobalt levels, replacement with a universal taper sleeve and ceramic head, and liner exchange cannot be confirmed without additional medical records.Root cause: the root cause of the revision was reported to be pain and increased metal levels, but these could not be confirmed.Certification: i certify that i have completed the medical risk assessment form to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that patient was revised due to pain and elevated cobalt levels.A review of the provided medical records by a clinical consultant indicated: conclusion/assessment: by report a revision tha was performed for pain and increased metal levels.Photographs of the femoral head and trunnion at the time of the revision showed a small amount of black corrosion material in the taper.No clinical history, documents, pre or postoperative course, or laboratory reports were provided for review.Event confirmation: a revision procedure can be confirmed.Pain, elevated cobalt levels, replacement with a universal taper sleeve and ceramic head, and liner exchange cannot be confirmed without additional medical records.Root cause: the root cause of the revision was reported to be pain and increased metal levels, but these could not be confirmed.Certification: i certify that i have completed the medical risk assessment form to the best of my abilities as a healthcare professional and that my opinions reflect my personal and independent medical judgment and analysis.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 10 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17883685
Report Number0002249697-2023-01141
Device Sequence Number17973666
Product Code LPH
UDI-Device Identifier04546540669551
UDI-Public04546540669551
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number6721-1040
Device Lot Number62880603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexMale